MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251070
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a041001 captures the reportable investigation result of balloon pinhole.Block h11: investigation results the returned uromax ultra balloon device was analyzed, and a visual evaluation noted that the balloon was not folded which indicates that the device was subjected to positive pressure.It was also noted that the returned device was attached to the customer's encore inflation unit.Additionally, a positive pressure was applied using deionized water and a balloon pinhole leak was noted 18mm distal from the proximal markerband.The rated burst pressure of this device was 20 atmospheres.A visual and tactile examination was performed on the shaft and found kink 25mm proximal from the distal tip.No issue was found with the tip of the device.A labeling review was performed, and the device was used for a transurethral ureteroscopy laser lithotripsy which is a procedure to treat kidney stones.There is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Based on the available information, it is possible that the device had an interaction with a ureteral stone as the user was attempting to position it causing the pinhole leak in the balloon material so the complaint incident can be confirmed.Therefore, the most probable root cause is adverse event related to patient condition.
 
Event or Problem Description
It was reported that a uromax ultra dilation balloon catheter device was used during a transurethral ureteroscopic laser lithotripsy procedure.During the procedure it was noticed that it had a small hole on the catheter, and the water flowed out.The procedure was completed with another of the same device with no patient complications.However, analysis of the returned device revealed that a balloon pinhole leak was noted 18mm distal from the proximal markerband.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22091804
Report Number2124215-2025-34462
Device Sequence Number6917188
Product Code EZN
UDI-Device Identifier08714729341178
UDI-Public(01)08714729341178(17)260927(10)32524276
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model NumberM0062251070
Device Catalogue NumberM0062251070
Device Lot Number0032524276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight86 KG